MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC BINAXNOW COVID-19 HOME TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19

ABBOTT DIAGNOSTICS SCARBOROUGH, INC BINAXNOW COVID-19 HOME TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Catalog Number 195-100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false negative result with the binaxnow covid-19 home test performed on (b)(6) 2021 on a direct tested nasal kitted swab.The initial test performed on (b)(6) 2021 generated negative results.Repeat testing was performed on (b)(6) 2021 generating negative results.Confirmation testing was performed on (b)(6) 2021 generating positive results.No additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
The investigation is still in progress.A supplemental report will be provided after completion.
 
Additional Manufacturer Narrative
Investigation: testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 139811h with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-200 / lot 139811h and device part number 195-430h / lot 135690.The lot met the required release specifications.A review of the complaints reported as xxxxxxxx patient results (confirmed and unconfirmed, conflicting results) related to kit lot 139811h showed that the complaint rate is (b)(4).In abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue however a possible assignable root cause is related to the particular samples.

Brand Name
BINAXNOW COVID-19 HOME TEST
Common Device Name
LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key13041634
Report Number1221359-2021-03844
Device Sequence Number5423750
Product Code QKP
UDI-Device Identifier10811877011337
UDI-Public01108118770113371721091910139811H
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA203107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/19/2021
Device Catalogue Number195-100
Device Lot Number139811H
Is the Reporter a Health Professional? No
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown